Hail, Dewey
- When
- June 11, 4:20 PM MST
- Where
- Dewey County, 1.38 mi N of Isabel
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 45.400, -101.430
A weak surface low pressure area over northwest South Dakota and cold frontal boundary extending south brought some severe thunderstorms to north central South Dakota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A weak surface low pressure area over northwest South Dakota and cold frontal boundary extending south brought some severe thunderstorms to north central South Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 11, 1:47 PM MST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
347 PM CDT MON JUN 11 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
FORECAST CHALLENGES...TIMING THE SLOW-MOVING COLD FRONT...SEVERE
WEATHER POTENTIAL TONIGHT AND TUESDAY/TUESDAY NIGHT...AND HEAVY
RAIN POTENTIAL TUESDAY AND TUESDAY NIGHT.
CURRENTLY...CONVECTION IN HIGH INSTABILITY/MODERATE WIND SHEAR
ENVIRONMENT IS DEVELOPING ALONG A COLD FRONT AND ACCOMPANYING LEE-
SIDE TROUGH. SEVERE WATCH BOX 382 IS IN EFFECT FOR STANLEY AND
JONES COUNTIES UNTIL 10 PM MDT...WITH ADDITIONAL WATCHES POSSIBLY
NEEDED LATER THIS EVENING.
FOLLOWED THE GFS 12Z SOLUTION FOR THE FRONTAL TIMING AND HEAVY
RAIN THREAT...ISSUING A FLASH FLOOD WATCH FOR THE WESTERN HALF OF
ZONES TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON AND THE
EASTERN HALF OF ZONES FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TO
CAPTURE THE TIMING OF THE FRONT. SEVERE CONVECTION /LARGE HAIL AND
STRONG WINDS/ IS EXPECTED ACROSS CORSON COUNTY DOWN TO JONES
COUNTY THIS EVENING. LOW LEVEL JET REDEVELOPS TONIGHT...BUT SHOULD
FEED/DIRECT STORMS MAINLY NORTH INTO NORTH DAKOTA TONIGHT. MAIN
SEVERE THREAT AND HEAVY RAIN THREAT COMES TUESDAY THROUGH
WEDNESDAY MORNING ACROSS THE WESTERN ZONES TRANSITIONING TO THE
EASTERN ZONES. PWATS STILL PEGGING 1.5 TO 2.0 INCHES...SO ANY
SHOWERS OR STORMS THAT FORM WILL BE EFFICIENT HEAVY RAIN
PRODUCERS.
.LONG TERM...WEDNESDAY THROUGH MONDAY
THE MAIN FORECAST ISSUE CONTINUES TO CENTER AROUND
PRECIPITATION...AND THE POTENTIAL FOR HEAVY RAINS DURING THE
AFTERNOON...AND THROUGH THE EVENING HOURS. THE 00Z ECMWF AND 12Z
GFS ARE FAIRLY CONSISTENT WITH THE TRACK OF THE PCPN...AND WITH
PUSHING MOST OF THE PCPN INTO EXTREME EASTERN SOUTH DAKOTA BY
EARLY THURSDAY MORNING. HAVE USED HPC GUIDANCE ON PCPN AMOUNTS FOR
WEDNESDAY. HELD ONTO A MENTION OF SLIGHT POPS THOUGH THURSDAY
AFTERNOON IN THE EAST FOR POSSIBILITY OF THIS SYSTEM SLOWING DOWN.
FRIDAY THROUGH SATURDAY NIGHT WILL REMAIN DRY WITH A LOW PRESSURE
SYSTEM PASSING WILL NORTH OF SOUTH DAKOTA...WITH THE MAIN PCPN
FALLING IN CANADA. AN UPPER LEVEL RIDGE FORMS ACROSS THE CENTRAL
CONUS WITH A SURFACE HIGH BEGINNING TO BUILD OVER THE MIDWEST. STRONG
SOUTHERLY WINDS WILL USHER IN MOISTURE INTO THE NORTHERN PLAINS
DURING THE DAY ON SATURDAY. AN UPPER LEVEL TROUGH OVER THE PACIFIC
NORTHWEST WILL MOVE ACROSS THE NORTHERN ROCKIES...BRINGING WITH IT
CHANCES OF SHOWERS AND THUNDERSTORMS FOR SUNDAY...THROUGH MONDAY
AFTERNOON. FOLLOWING THIS...NORTHWEST FLOW ALOFT SHOWS SHORTWAVES
MOVING THROUGH THE REGION. THESE ARE TOO FAR OUT TO PINPOINT THE
LOCATION AND TIMING..WITH A FEW BEYOND OUR FORECAST PACKAGE.
TEMPERATURES WERE LEFT AS IS FOR NOW.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE OVERNIGHT. THUNDERSTORMS
DEVELOPING ACROSS SOUTHWEST SOUTH DAKOTA MAY MOVE NORTHEAST TO
IMPACT THE KPIR TERMINAL BEFORE 06Z TONIGHT. WILL CONTINUE TO
MONITOR THIS STORM COMPLEX CLOSELY. ADDITIONAL ISOLD TO WIDELY
SCATTERED THUNDERSTORM DEVELOPMENT IS ANTICIPATED LATER THIS
EVENING ACROSS NORTH CENTRAL SOUTH DAKOTA...INCLUDING THE KMBG
TERMINAL. WILL INSERT CB MENTION IN CLOUD GROUP AND UPDATE WITH
MORE SPECIFIC THUNDERSTORM FORECAST INFORMATION FOR BOTH KPIR AND
KMBG LATER IN TIME ONCE THUNDERSTORMS ARE EXPECTED TO AFFECT
AIRPORT COMPLEX AIRSPACE LATER THIS EVENING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-
HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-
WALWORTH.
FLASH FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
MARSHALL-ROBERTS-SPINK.
MN...FLASH FLOOD WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...DORN
LONG TERM...SD
AVIATION...DORNHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 318 PM CDT MON JUN 11 2007 SDZ005-010-017-036-037-048-051-122030- MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-LYMAN-BUFFALO- 318 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA TUESDAY THROUGH WEDNESDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE IN SOME LOCATIONS. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY WITH LARGE HAIL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>035-045-122030- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- 318 PM CDT MON JUN 11 2007 /218 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT ACROSS WESTERN AND CENTRAL SOUTH DAKOTA...MAINLY ALONG AND WEST OF THE MISSOURI RIVER. SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS CENTRAL SOUTH DAKOTA TUESDAY INTO WEDNESDAY MORNING. LOCALLY HEAVY RAIN IS POSSIBLE IN SOME LOCATIONS. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY WITH LARGE HAIL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS BEING REQUESTED THIS EVENING FOR THE COUNTIES ALONG AND WEST OF THE MISSOURI RIVER. MNZ039-046-SDZ006>008-011-018>023-122030- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 318 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS PORTIONS OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE IN SOME LOCATIONS. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY EVENING WITH LARGE HAIL BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
132 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 7 ESE EUREKA 45.73N 99.49W
06/11/2007 E0.75 INCH MCPHERSON SD PUBLIC
&&
SDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
301 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 6 SE MCINTOSH 45.86N 101.26W
06/10/2007 E0.88 INCH CORSON SD CO-OP OBSERVER
ALSO 1.61 INCHES OF RAIN.
0100 AM HAIL 7 ESE EUREKA 45.73N 99.49W
06/11/2007 E0.75 INCH MCPHERSON SD PUBLIC
&&
KEEFEThe Bismarck radar (KBIS), 161 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44194, 44198, 44200, 44203, 44206, 44209.